Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 36, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at May 28, 2011, 3:38 PM CDT for 18 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at May 29, 2011, 11:00 AM CDT. It was in force for 11 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 28, 2011, 3:38 PM CDT (20:38 UTC)
- In effect from
- May 29, 2011, 11:00 AM CDT
- Expired
- May 29, 2011, 10:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Amarillo, TX
All 21 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 68 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 4:40 PM CDT | HAIL 1 | 5 Se Follett, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -790 J/kg
- Mixed-layer LCL
- 2909 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
968 WWUS84 KAMA 282038 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 338 PM CDT SAT MAY 28 2011 TXZ005-010-282145- /O.CAN.KAMA.FW.A.0033.110529T1600Z-110530T0300Z/ LIPSCOMB-HEMPHILL- 338 PM CDT SAT MAY 28 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY ON SUNDAY FOR LIPSCOMB AND HEMPHILL COUNTIES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FIRE WEATHER WATCH FOR LIPSCOMB AND HEMPHILL COUNTIES FOR SUNDAY. * AFFECTED AREA: IN TEXAS...LIPSCOMB...HEMPHILL. * REASONING: MINIMUM RELATIVE HUMIDITY LEVELS ARE EXPECTED TO REMAIN ABOVE 15 PERCENT ON SUNDAY. HOWEVER...WINDY CONDITIONS WILL PREVAIL. $$ OKZ001>003-TXZ001>004-006>008-011>013-016>018-291200- /O.UPG.KAMA.FW.A.0033.110529T1600Z-110530T0300Z/ /O.NEW.KAMA.FW.W.0036.110529T1600Z-110530T0300Z/ /O.CON.KAMA.FW.A.0034.110530T1500Z-110531T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY- MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL- ARMSTRONG- 338 PM CDT SAT MAY 28 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR EAST TEXAS PANHANDLE... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR EAST TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT SUNDAY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR EAST TEXAS PANHANDLE. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR EAST TEXAS PANHANDLE. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...HARTLEY... MOORE...HUTCHINSON...OLDHAM...POTTER...CARSON...DEAF SMITH... RANDALL...ARMSTRONG. * WIND: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 40 MPH WITH GUSTS UP TO 55 MPH BOTH SUNDAY AND MONDAY. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO 5 TO 15 PERCENT BOTH SUNDAY AND MONDAY AFTERNOON. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP DURING THE LATE MORNING HOURS BOTH SUNDAY AND MONDAY WITH CRITICAL TO EXTREMELY CRITICAL CONDITIONS THEN CONTINUING THROUGH MID EVENING BOTH DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE...ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO WILDFIRES. RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ009-014-291200- /O.UPG.KAMA.FW.A.0033.110529T1600Z-110530T0300Z/ /O.NEW.KAMA.FW.W.0036.110529T1600Z-110530T0300Z/ /O.EXA.KAMA.FW.A.0034.110530T1500Z-110531T0300Z/ ROBERTS-GRAY- 338 PM CDT SAT MAY 28 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR EAST TEXAS PANHANDLE... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR EAST TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT SUNDAY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR EAST TEXAS PANHANDLE. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR EAST TEXAS PANHANDLE. * AFFECTED AREA: IN TEXAS...ROBERTS...GRAY. * WIND: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 40 MPH WITH GUSTS UP TO 55 MPH SUNDAY AND MONDAY. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO 5 TO 15 PERCENT SUNDAY AND MONDAY AFTERNOON. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP DURING THE LATE MORNING HOURS SUNDAY AND MONDAY WITH CRITICAL TO EXTREMELY CRITICAL CONDITIONS THEN CONTINUING THROUGH MID EVENING BOTH DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ019-291200- /O.NEW.KAMA.FW.W.0036.110529T1600Z-110530T0300Z/ /O.EXA.KAMA.FW.A.0034.110530T1500Z-110531T0300Z/ DONLEY- 338 PM CDT SAT MAY 28 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR EAST TEXAS PANHANDLE... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR EAST TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT SUNDAY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR EAST TEXAS PANHANDLE. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR EAST TEXAS PANHANDLE. * AFFECTED AREA: IN TEXAS...DONLEY. * WIND: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 40 MPH WITH GUSTS UP TO 55 MPH BOTH SUNDAY AND MONDAY. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO 5 TO 15 PERCENT BOTH SUNDAY AND MONDAY AFTERNOON. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP DURING THE LATE MORNING HOURS BOTH SUNDAY AND MONDAY WITH CRITICAL TO EXTREMELY CRITICAL CONDITIONS THEN CONTINUING THROUGH MID EVENING BOTH DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MBS FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
3 follow-up statements
156 WWUS84 KAMA 290918 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 418 AM CDT SUN MAY 29 2011 OKZ003-291030- /O.CAN.KAMA.FW.W.0036.110529T1600Z-110530T0300Z/ /O.CAN.KAMA.FW.A.0034.110530T1500Z-110531T0300Z/ BEAVER- 418 AM CDT SUN MAY 29 2011 ...RED FLAG WARNING IS CANCELLED FOR THE EASTERN OKLAHOMA PANHANDLE... ...FIRE WEATHER WATCH IS CANCELLED FOR THE EASTERN OKLAHOMA PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED FLAG WARNING TODAY FOR THE EASTERN OKLAHOMA PANHANDLE. THE FIRE WEATHER WATCH HAS BEEN CANCELLED MONDAY FOR THE EASTERN OKLAHOMA PANHANDLE. $$ TXZ004-009-014-019-292100- /O.CAN.KAMA.FW.A.0034.110530T1500Z-110531T0300Z/ /O.CON.KAMA.FW.W.0036.110529T1600Z-110530T0300Z/ OCHILTREE-ROBERTS-GRAY-DONLEY- 418 AM CDT SUN MAY 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR A PART OF THE EASTERN TEXAS PANHANDLE... ...FIRE WEATHER WATCH IS CANCELLED FOR THE EASTERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FIRE WEATHER WATCH MONDAY FOR THE EASTERN TEXAS PANHANDLE. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR A PART OF THE EASTERN TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. * AFFECTED AREA: IN TEXAS...OCHILTREE...ROBERTS...GRAY...DONLEY. * WIND: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH TODAY. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO 5 TO 15 PERCENT THIS AFTERNOON. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP DURING THE LATE MORNING HOURS TODAY AND THEN CONTINUING THROUGH MID EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$ OKZ001-002-TXZ001>003-006>008-011>013-016>018-292100- /O.CON.KAMA.FW.W.0036.110529T1600Z-110530T0300Z/ /O.CON.KAMA.FW.A.0034.110530T1500Z-110531T0300Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 418 AM CDT SUN MAY 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR THE WESTERN AND CENTRAL PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR THE WESTERN AND CENTRAL PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS... DALLAM...SHERMAN...HANSFORD...HARTLEY...MOORE...HUTCHINSON... OLDHAM...POTTER...CARSON...DEAF SMITH...RANDALL...ARMSTRONG. * WIND: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS UP TO 55 MPH BOTH TODAY AND MONDAY. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO 5 TO 15 PERCENT BOTH THIS AFTERNOON AND AGAIN MONDAY AFTERNOON. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP DURING THE LATE MORNING HOURS BOTH TODAY AND MONDAY WITH CRITICAL TO EXTREMELY CRITICAL CONDITIONS THEN CONTINUING THROUGH MID EVENING BOTH DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE... ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO WILDFIRES. RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ SCHNEIDER FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
758 WWUS84 KAMA 291811 AAA RFWAMA URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 111 PM CDT SUN MAY 29 2011 OKZ003-TXZ005-010-292100- /O.EXA.KAMA.FW.W.0036.000000T0000Z-110530T0300Z/ BEAVER-LIPSCOMB-HEMPHILL- 111 PM CDT SUN MAY 29 2011 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR SOUTHEAST TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR SOUTHEAST TEXAS PANHANDLE. * AFFECTED AREA: IN OKLAHOMA...BEAVER. IN TEXAS...LIPSCOMB... HEMPHILL. * WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 55 MPH CAN BE EXPECTED THROUGH 10 PM THIS EVENING. A FEW THUNDERSTORMS MAY DEVELOP AND BRING BRIEF VARIABLE WIND GUSTS OVER 55 MPH AFTER 4 PM THIS AFTERNOON. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL BE 3 TO 15 PERCENT THIS AFTERNOON INTO EARLY EVENING. * TIMING: CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED THROUGH 10 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE...ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO WILDFIRES. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$ OKZ001-002-TXZ001>003-006>008-011>013-016>018-292100- /O.CON.KAMA.FW.W.0036.000000T0000Z-110530T0300Z/ /O.CON.KAMA.FW.A.0034.110530T1500Z-110531T0300Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 111 PM CDT SUN MAY 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR SOUTHEAST TEXAS PANHANDLE... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR SOUTHEAST TEXAS PANHANDLE. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS... DALLAM...SHERMAN...HANSFORD...HARTLEY...MOORE...HUTCHINSON... OLDHAM...POTTER...CARSON...DEAF SMITH...RANDALL...ARMSTRONG. * WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 55 MPH CAN BE EXPECTED THROUGH 10 PM CDT THIS EVENING...AND THEN AGAIN MONDAY MORNING THROUGH MONDAY EVENING. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO 3 TO 15 PERCENT THIS AFTERNOON INTO EARLY EVENING AS WELL AS MONDAY AFTERNOON INTO EARLY EVENING. * TIMING: CRITICAL TO EXTREMELY CRITICAL CONDITIONS CAN BE EXPECTED THROUGH 10 PM THIS EVENING AND AGAIN ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE... ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO WILDFIRES. RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ004-009-014-019-292100- /O.CON.KAMA.FW.W.0036.000000T0000Z-110530T0300Z/ OCHILTREE-ROBERTS-GRAY-DONLEY- 111 PM CDT SUN MAY 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR SOUTHEAST TEXAS PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR SOUTHEAST TEXAS PANHANDLE. * AFFECTED AREA: IN TEXAS...OCHILTREE...ROBERTS...GRAY...DONLEY. * WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 55 MPH CAN BE EXPECTED THROUGH 10 PM CDT THIS EVENING. A FEW THUNDERSTORMS MAY DEVELOP AND BRING BRIEF VARIABLE WIND GUSTS OVER 55 MPH AFTER 4 PM THIS AFTERNOON. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO 3 TO 15 PERCENT THIS AFTERNOON AND EARLY EVENING. * TIMING: CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED THROUGH 10 PM CDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE...ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO WILDFIRES. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$ MBS FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
217 WWUS84 KAMA 292024 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 324 PM CDT SUN MAY 29 2011 OKZ001-002-TXZ001>003-006>008-011>013-016>018-300415- /O.UPG.KAMA.FW.A.0034.110530T1500Z-110531T0300Z/ /O.NEW.KAMA.FW.W.0037.110530T1500Z-110531T0300Z/ /O.CON.KAMA.FW.W.0036.000000T0000Z-110530T0300Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 324 PM CDT SUN MAY 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR SOUTHEAST TEXAS PANHANDLE... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR EASTERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS... DALLAM...SHERMAN...HANSFORD...HARTLEY...MOORE...HUTCHINSON... OLDHAM...POTTER...CARSON...DEAF SMITH...RANDALL...ARMSTRONG. * WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 55 MPH CAN BE EXPECTED THROUGH 10 PM CDT THIS EVENING...AND THEN AGAIN MONDAY MORNING THROUGH MONDAY EVENING. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO 3 TO 10 PERCENT THROUGH EARLY EVENING AS WELL AS MONDAY AFTERNOON INTO EARLY EVENING. * TIMING: CRITICAL TO EXTREMELY CRITICAL CONDITIONS CAN BE EXPECTED THROUGH 10 PM THIS EVENING AND AGAIN ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE... ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO WILDFIRES. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$ OKZ003-TXZ004-009-014-019-300415- /O.NEW.KAMA.FW.W.0037.110530T1500Z-110531T0300Z/ /O.CON.KAMA.FW.W.0036.000000T0000Z-110530T0300Z/ BEAVER-OCHILTREE-ROBERTS-GRAY-DONLEY- 324 PM CDT SUN MAY 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR SOUTHEAST TEXAS PANHANDLE... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR EASTERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * AFFECTED AREA: IN OKLAHOMA...BEAVER. IN TEXAS...OCHILTREE...ROBERTS...GRAY...DONLEY. * WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 55 MPH CAN BE EXPECTED THROUGH 10 PM THIS EVENING...AND THEN AGAIN MONDAY MORNING THROUGH MONDAY EVENING. A FEW THUNDERSTORMS MAY DEVELOP AND BRING BRIEF VARIABLE WIND GUSTS OVER 55 MPH THROUGH THIS EVENING. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO 3 TO 10 PERCENT THROUGH EARLY EVENING AS WELL AS MONDAY AFTERNOON INTO EARLY EVENING. * TIMING: CRITICAL TO EXTREMELY CRITICAL CONDITIONS CAN BE EXPECTED THROUGH 10 PM THIS EVENING AND AGAIN ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE... ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO WILDFIRES. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$ TXZ005-010-300300- /O.CON.KAMA.FW.W.0036.000000T0000Z-110530T0300Z/ LIPSCOMB-HEMPHILL- 324 PM CDT SUN MAY 29 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES EXCEPT THE FAR SOUTHEAST TEXAS PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...LIPSCOMB... HEMPHILL. * WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 55 MPH CAN BE EXPECTED THROUGH 10 PM THIS EVENING...AND THEN AGAIN MONDAY MORNING THROUGH MONDAY EVENING. A FEW THUNDERSTORMS MAY DEVELOP AND BRING BRIEF VARIABLE WIND GUSTS OVER 55 MPH THROUGH THIS EVENING. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO 3 TO 10 PERCENT THROUGH EARLY EVENING AS WELL AS MONDAY AFTERNOON INTO EARLY EVENING. * TIMING: CRITICAL TO EXTREMELY CRITICAL CONDITIONS CAN BE EXPECTED THROUGH 10 PM THIS EVENING AND AGAIN ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS IN PLACE... ACCIDENTAL SPARKS OR OPEN FLAMES WILL HAVE THE POTENTIAL TO QUICKLY DEVELOP INTO WILDFIRES. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. && $$ KNS FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 28, 12:53 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, May 28, 12:53 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1253 PM CDT SAT MAY 28 2011
.AVIATION...
FOR THE 18Z TAFS...GENERALLY VFR CONDITIONS ARE EXPECTED.
MVFR CEILINGS AT KGUY SHOULD IMPROVE TO VFR 19-21Z. MVFR/IFR
CONDITIONS ARE LIKELY TO REDEVELOP AT KGUY 06-16Z...SO MENTIONED IN
TAFS. THESE LOWER CONDITIONS MAY BE CLOSE TO KDHT DURING THIS TIME
FRAME...BUT THINK THEY WILL STAY NORTH OF THIS SITE AS WELL AS KAMA.
SURFACE WINDS...MAINLY DIRECTION...REMAIN A BIG CHALLENGE. BELIEVE
WINDS WILL SWITCH TO THE SOUTHWEST AT KAMA 20-23Z....AND POSSIBLY AT
KDHT 22-01Z...THOUGH MUCH LESS CONFIDENT AT KDHT. THINK WINDS AT KGUY
WILL MAINLY HAVE AN EASTERLY COMPONENT THROUGH 15Z.
GUSTY SOUTH/SOUTHWEST WINDS WILL DEVELOP AT ALL SITES AFTER 15Z...
ESPECIALLY AT KAMA AND KDHT. A FEW GUSTS MAY APPROACH 40 KTS AT KAMA
AFTER 18Z...SO AN AIRPORT WEATHER WARNING MAY BE NECESSARY.
MBS
&&
.PREV DISCUSSION... /ISSUED 1052 AM CDT SAT MAY 28 2011/
UPDATE...
ADJUSTED DEWPOINTS AND TEMPERATURES ACROSS MUCH OF THE AREA.
DISCUSSION...
CLOUDS ARE SLOWLY LIFTING ACROSS THE PANHANDLE REGION THIS MORNING AS
AMPLE MOISTURE REMAINS OVER MUCH OF THE AREA. CURRENTLY...THE
FRONTAL BOUNDARY REMAINS SOUTH OF THE FORECAST AREA BUT WILL BEGIN TO
SLOWLY LIFT BACK NORTH AS A WARM FRONT LATE THIS AFTERNOON. DECIDED
TO GO AHEAD AND ADJUST DEWPOINTS UPWARDS A FEW DEGREES THIS
AFTERNOON AS MOST LOCATIONS HAVE DEWPOINTS STILL IN THE 50S AND 60S.
HIGH TEMPERATURES MAY BE IMPACTED SOME FROM THE CLOUD COVER...BUT
THIS SHOULD REALLY ONLY AFFECT LOCATIONS ACROSS THE OKLAHOMA AND
EXTREME NORTHERN TEXAS PANHANDLES. AS A RESULT...TEMPERATURES WERE
SLIGHTLY LOWERED IN THESE LOCATIONS WHILE INCREASED ACROSS THE
SOUTHERN TEXAS PANHANDLE.
KNS
PREV DISCUSSION... /ISSUED 652 AM CDT SAT MAY 28 2011/
FRONT HAS MOVED FURTHER SOUTH THAN PREVIOUSLY EXPECTED. IN
ADDITION...ROBUST LOW CLOUD DECK NORTH OF THE FRONT CONTINUES TO
ADVECT SOUTHWARD. THUS UPDATED HIGHS AND SKY COVER TO ACCOUNT FOR
THIS TREND. LOWERED HIGHS...NOW WELL BELOW RECORDS.
FIRE WEATHER...ELEVATED FIRE WEATHER CONDITIONS POSSIBLE TODAY
ACROSS THE WESTERN AND SOUTH CENTRAL PANHANDLES. CRITICAL FIRE
WEATHER CONDITIONS EXPECTED SUNDAY OVER ALL OF THE PANHANDLES EXCEPT
THE EXTREME SOUTHEASTERN TX PANHANDLE...AND OVER ALL OF THE OK
PANHANDLE AND ALL BUT THE EASTERN SECTIONS OF THE TX PANHANDLE ON
MONDAY. A FIRE WEATHER WATCH WILL CONTINUE FOR SUNDAY AND MONDAY.
HIGHER RH VALUES AND/OR LIGHTER 20 FOOT WIND WINDS TUESDAY AND
WEDNESDAY SHOULD KEEP ANY FIRE WEATHER CONCERNS BELOW ELEVATED AND
CRITICAL LEVELS. FIRE WEATHER CONDITIONS MAY BEGIN TO WORSEN AGAIN
THURSDAY...FRIDAY AND SATURDAY WITH MAINLY ELEVATED TO NEAR CRITICAL
CONDITIONS EXPECTED.
SCHNEIDER
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF
SMITH...GRAY...HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...
LIPSCOMB...MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...
ROBERTS...SHERMAN.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF
SMITH...HANSFORD...HARTLEY...HUTCHINSON...MOORE...
OCHILTREE...OLDHAM...POTTER...RANDALL...SHERMAN.
OK...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
17/21Hazardous weather outlook, May 28, 5:48 AM CDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 548 AM CDT SAT MAY 28 2011 OKZ001>003-TXZ001>020-282215- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 548 AM CDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. SOUTHERLY WINDS NEAR 20 MPH COMBINED WITH RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT WILL LEAD TO ELEVATED FIRE WEATHER CONDITIONS ACROSS THE WESTERN OKLAHOMA PANHANDLE AND WESTERN AND SOUTH CENTRAL TEXAS PANHANDLE TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TO DEVELOP ONCE AGAIN ON SUNDAY AND MONDAY WEST OF THE DRYLINE. ON SUNDAY...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN...SOUTH CENTRAL...AND SOUTHWESTERN TEXAS PANHANDLE. ON MONDAY...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE OKLAHOMA PANHANDLE...AND WESTERN AND CENTRAL TEXAS PANHANDLE. FIRE WEATHER WATCHES HAVE BEEN ISSUED FOR THOSE LOCATIONS BOTH DAYS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS DURING THE AFTERNOON AND NIGHT TIME HOURS SUNDAY...MONDAY...AND TUESDAY. ON SUNDAY AND MONDAY...THE SLIGHT CHANCE OF STORMS IS LIMITED TO THE EASTERN HALF OF THE PANHANDLES. ON TUESDAY NIGHT...THUNDERSTORMS ARE POSSIBLE ACROSS THE PANHANDLES. IF STORMS DEVELOP...THEY COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD MONITOR THE LATEST FORECAST FOR THE POTENTIAL FOR SEVERE THUNDERSTORMS SUNDAY THROUGH TUESDAY. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TODAY THROUGH MONDAY. JOHNSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 3:20 PM CDT | Wind Advisory | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 11 hr |
Nearby
Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.